Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 331, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 16, 2006, 7:55 PM CDT for Beckham County, Oklahoma. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2006, 7:55 PM CDT (00:55 UTC)
- Expired
- Jun 16, 2006, 8:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Beckham County, OK
The radar
The Altus AFB radar (KFDR), 134 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 8:05 PM CDT | HAIL 1 | 4 W Sweetwater, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:57 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 2664 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 170056
SVROUN
OKC009-170145-
/O.NEW.KOUN.SV.W.0331.060617T0055Z-060617T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CDT FRI JUN 16 2006
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BECKHAM COUNTY IN WESTERN OKLAHOMA
* UNTIL 845 PM CDT
* AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF SWEETWATER...MOVING
NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 60
MPH ARE LIKELY.
* LOCATIONS IN THE WARNING INCLUDE SWEETWATER.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
LAT...LON 3542 10000 3523 10000 3529 9972 3536 9960
3547 9941 3550 9956 3545 9957
$$
CJS1 follow-up statement
000
WWUS54 KOUN 170117
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CDT FRI JUN 16 2006
OKC009-170145-
/O.CON.KOUN.SV.W.0331.000000T0000Z-060617T0145Z/
BECKHAM OK-
815 PM CDT FRI JUN 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR BECKHAM COUNTY...
AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM EXTENDING FROM SWEETWATER TO MAYFIELD... MOVING
NORTHEAST AT 40 MPH. AT 805 PM... QUARTER SIZE HAIL WAS REPORTED
JUST WEST OF SWEETWATER. WIND GUSTS TO NEAR 60 MPH WILL ALSO BE
POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE SWEETWATER.
LAT...LON 3542 10000 3523 10000 3529 9972 3536 9960
3547 9941 3550 9956 3545 9957
$$
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:53 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jun 16, 1:53 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 153 PM CDT FRI JUN 16 2006 .DISCUSSION... THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE DRYLINE BY THE TIME IT REACHES THE CENTRAL THIRD OF THE PANHANDLES LATE THIS AFTERNOON. SOME OF THESE MAY MOVE INTO WESTERN OK BY MID-EVENING. THE APPROACHING UPPER TROUGH, INCREASED DEEP-LAYER MOISTURE, AND A LOW LEVEL JET OVERNIGHT SHOULD GENERATE SHOWERS AND THUNDERSTORMS IN A LARGER AREA OF RAIN OVER THE WESTERN HALF OF OK AND ADJACENT PARTS OF TX. WEAK UPPER FLOW FROM THE SOUTHWEST AND A STRONGER SOUTH TO SOUTHWEST LOW LEVEL JET WILL HELP MAINTAIN THIS COMPLEX OF RAIN THROUGH THE NIGHT. SOME TRAINING IS EXPECTED. AS THIS AREA MOVES INTO CENTRAL OK SATURDAY MORNING, THERE MAY BE A LULL IN THE GENERAL RAIN BEFORE THE UPPER TROUGH MOVES INTO OK SATURDAY NIGHT. THIS WILL LESSEN THE MOVEMENT OF RAIN AND ALLOW HEAVY RAINFALL IN PARTS OF CENTRAL OK SATURDAY NIGHT INTO SUNDAY MORNING. SMALL AREAS MAY HAVE FLOODING PROBLEMS BY SUNDAY MORNING, BUT OVERALL, FLOODING IS NOT EXPECTED AS THE RAINS TONIGHT AND SATURDAY NIGHT SHOULD BE LARGELY IN DIFFERENT AREAS. THE UPPER LOW IS FORECAST TO MOVE SLOWLY INTO WESTERN AR OR NORTHEAST TX THROUGH TUESDAY, WITH ATTENDANT LOW POPS IN SOUTHEAST AND SOUTH CENTRAL OK. THE REST OF THE WEEK APPEARS TO BE DRY WITH AN UPPER RIDGE BUILDING FROM THE SOUTHWEST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 82 69 86 / 50 80 60 40 HOBART OK 70 84 67 89 / 70 50 40 30 WICHITA FALLS TX 72 87 70 88 / 50 60 60 40 GAGE OK 67 82 64 89 / 80 40 30 20 PONCA CITY OK 70 81 67 85 / 50 70 60 60 DURANT OK 72 86 71 85 / 30 60 70 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Jun 16, 7:00 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT FRI JUN 16 2006
OKZ004>048-050>052-TXZ083>090-171200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 PM CDT FRI JUN 16 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH
TEXAS AND MOST OF WESTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM BRAMAN... TO PIEDMONT...
TO WAURIKA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 2 AM.
IMPACTS...
DAMAGING WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF GOLFBALLS ARE
POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD REMAIN PREPARED FOR SEVERE WEATHER
OPERATIONS THIS EVENING.
DISCUSSION...
THUNDERSTORMS DEVELOPED ON FRIDAY OVER THE CENTRAL AND SOUTHERN HIGH
PLAINS... IN ADVANCE OF A SLOW-MOVING UPPER-LEVEL LOW. THE LOW WAS
CENTERED OVER SOUTHEASTERN COLORADO AS OF EARLY THIS EVENING... AND
WILL MOVE SLOWLY EAST INTO KANSAS TONIGHT. AHEAD OF THIS SYSTEM...
THUNDERSTORMS WILL MOVE EAST ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS THIS EVENING... AND INTO CENTRAL OKLAHOMA AND NORTH
CENTRAL TEXAS AFTER DARK. SHEAR AND INSTABILITY WILL SUPPORT
ORGANIZED SEVERE THUNDERSTORMS THIS EVENING. THE STORMS WILL LIKELY
ORGANIZE INTO A LINE AND MOVE EAST OVERNIGHT... REACHING EASTERN
OKLAHOMA BY MORNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL BE LIKELY WITH THUNDERSTORMS ACROSS THE
SLIGHT RISK AREA TONIGHT AS STORMS REDEVELOP OVER THE SAME AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE EXPECTED TO CONTINUE ON SATURDAY ACROSS MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS. A FEW OF THESE STORMS COULD BE
SEVERE... ESPECIALLY SATURDAY AFTERNOON. THUNDERSTORM CHANCES
CONTINUE THROUGH TUESDAY. HOWEVER CHANCES OF SEVERE WEATHER WILL
REMAIN LOW AFTER SATURDAY.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL ASSOCIATED WITH THE SLOW MOVING UPPER LOW COULD
RESULT IN LOCALIZED FLOODING LATE SATURDAY INTO SUNDAY... ESPECIALLY
ACROSS PORTIONS OF SOUTHERN AND SOUTHEASTERN OKLAHOMA.
JAMES/24In the hours before
Special weather statement, Jun 16, 7:21 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 721 PM CDT FRI JUN 16 2006 OKZ033-034-170045- GREER OK-HARMON OK- 721 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF VINSON AT 721 PM CDT...MOVING NORTHEAST AT 40 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. CJS
Special weather statement, Jun 16, 7:28 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 728 PM CDT FRI JUN 16 2006 OKZ004-010-015-170100- HARPER OK-WOODWARD OK-DEWEY OK- 728 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...HARPER AND WOODWARD COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES NORTH OF WOODWARD TO 3 MILES NORTHEAST OF LEEDEY AT 728 PM CDT...MOVING NORTHEAST AT 45 MPH. SMALL HAIL AND WINDS AROUND 55 MPH ARE LIKELY WITH THESE STORMS. PEOPLE IN DEWEY...HARPER AND WOODWARD COUNTIES...INCLUDING THE CITY OF WOODWARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
Special weather statement, Jun 16, 7:33 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 733 PM CDT FRI JUN 16 2006 OKZ033-170100- HARMON OK- 733 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARMON COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 20 MILES SOUTHWEST OF HOLLIS AT 733 PM CDT...MOVING NORTHEAST AT 30 MPH. PEOPLE IN HARMON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Local storm report, Jun 16, 7:35 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL DEMPSEY 35.52N 99.82W
06/16/2006 E0.75 INCH ROGER MILLS OK PUBLIC
&&
JPIKESpecial weather statement, Jun 16, 7:47 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 747 PM CDT FRI JUN 16 2006 OKZ005-011-170130- WOODS OK-MAJOR OK- 747 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR AND WOODS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES WEST OF LOOKOUT TO 29 MILES SOUTHWEST OF WAYNOKA AT 747 PM CDT...MOVING EAST AT 40 MPH. WIND GUSTS TO NEAR 55 MPH AND SMALL HAIL ARE LIKELY WITH THESE STORMS. PEOPLE IN MAJOR AND WOODS COUNTIES...INCLUDING THE CITY OF ALVA... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
Local storm report, Jun 16, 7:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
749 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 1 SSW CHEYENNE 35.60N 99.68W
06/16/2006 E1.00 INCH ROGER MILLS OK PUBLIC
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 42 min |
| Jun 16, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 53 min |
| Jun 16, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 48 min |
| Jun 16, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 62 min |
| Jun 16, 8:41 PM CDT | Tornado Warning | OUN | Harmon | 34 min |
| Jun 16, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 53 min |
| Jun 16, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 47 min |
| Jun 16, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 67 min |
| Jun 16, 9:51 PM CDT | Tornado Warning | OUN | Jackson | 24 min |
| Jun 16, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 50 min |
| Jun 16, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 58 min |
| Jun 16, 10:38 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 48 min |
| Jun 16, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa | 43 min |
| Jun 16, 11:31 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 44 min |
| Jun 16, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 46 min |
| Jun 16, 11:51 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 39 min |
| Jun 17, 12:59 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 56 min |
| Jun 17, 1:01 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 59 min |
| Jun 17, 1:16 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 44 min |
| Jun 17, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 66 min |
| Jun 17, 1:35 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 40 min |
| Jun 17, 2:02 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 43 min |
| Jun 17, 2:14 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 46 min |
| Jun 17, 2:36 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 39 min |
| Jun 17, 2:39 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 51 min |
| Jun 17, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 49 min |
| Jun 17, 2:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 31 min |
| Jun 17, 2:55 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 50 min |
| Jun 17, 3:04 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 26 min |
| Jun 17, 3:09 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 51 min |
| Jun 17, 3:23 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 67 min |
| Jun 17, 3:24 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 51 min |
| Jun 17, 3:29 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 46 min |
| Jun 17, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 48 min |
| Jun 17, 4:01 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 44 min |
| Jun 17, 4:28 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 47 min |
| Jun 17, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 37 min |
| Jun 17, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 44 min |
| Jun 17, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.